MAUDE Adverse Event Report: ETHICON INC. PERMA-HAND; SUTURE, NONABSORBABLE, SILK

ETHICON INC. PERMA-HAND; SUTURE, NONABSORBABLE, SILK
Catalog Number SA86G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic high ligation of inguinal hernia procedure under general anesthesia on (b)(6) 2026 and suture was used.While using suture to tie up patients during laparoscopic high ligation, the suture suddenly broke and was immediately replaced.However, there was also a situation of breakage, and the mobile nurse immediately opened the new suture without any breakage.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.C22 ¿ photo evaluation to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: --received information as following from sales rep via phone; please refer to the event description, other information requested is unknown.- could you please provide the lot number? - did the reported issue contribute to any patient adverse consequences? photo investigation summary
=
> this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos shows a sales unit box with sa86g product codes and one closed package.A dispensed suture with its ends damaged and frayed.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PERMA-HAND
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24916298
Report Number2210968-2026-04162
Device Sequence Number15921275
Product Code GAP
UDI-Device Identifier10705031050297
UDI-Public10705031050297
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSA86G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown